question-icon

Suggest treatment for severe vomiting and nausea when diagnosed with type-2 diabetes

default
Posted on Wed, 16 Dec 2015
Question: I am 33 years old single female diagnosed with type 2 diabetes 2 months ago and now on Victoza 1.8ml and Metformin XR 2gm. I have severe vomiting and nausea, specially after addition of metformin, that is so bad and projectile after even drinking water. I vomited today bitter yellowish material and some brownish material although did not take metformin today. I dont know what to do to stop the sickness
doctor
Answered by Dr. Binu Parameswaran Pillai (41 minutes later)
Brief Answer:
Likely Victoza induced side effects.

Detailed Answer:
Hello,
Good day.
Noted your concern.
From your symptms, it is likely that Victoza is the culprit. Victoza is known to cause slwoing of bowel movements , induce nausea and vomiting. I would suggest that you please meet your doctor to do few tests ( Liver function tests, serum amylase, Lipase, serum creatnine and electrolytes).

Metformin also can cause stomach upset. Usually i would slowly increase the dose to 2 gram over 2 months.

It would be better to reduce the dose of Victoza to 1.2 mg and reduce Metformin to 1 gram. In the interim, please get the tests done which i mentioned earlier.

For relief of symptoms, you may take Omeprazole and Domperidone.

regards
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1435 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe vomiting and nausea when diagnosed with type-2 diabetes

Brief Answer: Likely Victoza induced side effects. Detailed Answer: Hello, Good day. Noted your concern. From your symptms, it is likely that Victoza is the culprit. Victoza is known to cause slwoing of bowel movements , induce nausea and vomiting. I would suggest that you please meet your doctor to do few tests ( Liver function tests, serum amylase, Lipase, serum creatnine and electrolytes). Metformin also can cause stomach upset. Usually i would slowly increase the dose to 2 gram over 2 months. It would be better to reduce the dose of Victoza to 1.2 mg and reduce Metformin to 1 gram. In the interim, please get the tests done which i mentioned earlier. For relief of symptoms, you may take Omeprazole and Domperidone. regards Binu